Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 2, 2007, 3:29 PM CDT for Camden County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2007, 3:29 PM CDT (20:29 UTC)
- Expired
- May 2, 2007, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Camden County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 4:15 PM CDT | FLASH FLOOD | 2 E Camdenton, MO | A LOW WATER CROSSING ON WILLOW CREEK EAST OF CAMDENTON WAS IMPASSABLE. |
| May 2, 4:15 PM CDT | FLASH FLOOD | 7 Se Climax Springs, MO | THE RED BIRD RANGE LOW WATER CROSSING BETWEEN THE CITIES OF MACKS CREEK AND CLAIMAX SPRINGS WAS IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 022032
FFWSGF
MOC029-030230-
/X.NEW.KSGF.FF.W.0014.070502T2029Z-070503T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 930 PM CDT.
* AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING SHOWERS AND ISOLATED THUNDERSTORMS WITH VERY HEAVY
RAINFALL ACROSS THE WARNED AREA. RADAR HAS ESTIMATED AROUND AN
INCH OF RAINFALL...WITH LOCALLY HEAVIER AMOUNTS HAVE FALLEN OVER
THE PAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
CAMDENTON...OSAGE BEACH...MACKS CREEK AND VILLAGE OF FOUR SEASONS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3817 9261 3810 9260 3802 9252 3801 9241
3788 9241 3781 9254 3784 9259 3789 9261
3790 9307 3822 9306 3820 9295 3819 9276
3822 9274 3821 9265
$$
WISE1 follow-up statement
000
WGUS73 KSGF 030220
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT WED MAY 2 2007
MOC029-030230-
/X.EXP.KSGF.FF.W.0014.000000T0000Z-070503T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-
920 PM CDT WED MAY 2 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM CDT FOR CAMDEN
COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3817 9261 3810 9260 3802 9252 3801 9241
3788 9241 3781 9254 3784 9259 3789 9261
3790 9307 3822 9306 3820 9295 3819 9276
3822 9274 3821 9265
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:30 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 2, 1:30 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
130 PM CDT WED MAY 2 2007
.DISCUSSION...
PAIR OF SOUTHERN STREAM CLOSED LOWS WILL AFFECT OUR WEATHER OVER THE
NEXT 48 HOURS BEFORE UPPER RIDGE BUILDS IN JUST IN TIME FOR THE
WEEKEND BRINGING SUMMER-LIKE WEATHER TO THE REGION.
THE FIRST UPPER LOW HAS MOVED A TOTAL OF ABOUT 100-150 MILES SINCE
THIS TIME YESTERDAY AND IS STILL LOCATED ALONG THE SE KS/NE OK
BORDER. UPPER LOW IS SLOWLY FILLING WITH PROFILERS AND WATER VAPOR
IMAGERY SUGGESTING THAT THE SYSTEM IS BEGINNING TO SHEAR OUT SOME
WITH AXIS OF DEFORMATION/ELONGATED SHEAR ZONE STRETCHING EAST OF THE
UPPER LOW ACROSS CENTRAL MO INTO SOUTHERN IL. LAPSE RATES REMAIN
CLOSE TO MOIST ADIABATIC AND ATMOSPHERE IS CLOSE TO SATURATED IN AND
AROUND THIS LOW SO ITS SAFE TO ANTICIPATE THAT ADDITIONAL SHOWER
(AND WITH A TOUCH OF INSOLATION ISOLD THUNDERSTORM) ACTIVITY TO
DEVELOP AROUND THE UPPER LOW.
AS ALLUDED TO REPEATEDLY OVER THE PAST COUPLE OF DAYS THE SET UP IS
GOOD FOR VERY EFFICIENT RAIN PRODUCTION PROCESSES DOMINATED LARGELY
BY COLLISION AND COALESCENCE AND WITH PWATS OVER 175% OF NORMAL ITS
HARD TO RULE OUT HEAVY RAINFALL. THE +RA AND SUBSEQUENT FLOOD THREAT
HAS DECREASED TODAY GIVEN CONSIDERABLY LESS CHANCE TO DESTABILIZE
DUE TO CLOUD COVER AND WEAKER FORCING...HOWEVER REALLY DONT HAVE A
PREPONDERANCE OF EVIDENCE TO JUSTIFY CANCELLING THE FLOOD WATCH SO
WILL LET IT RIDE THROUGH TONIGHT.
THIS FIRST UPPER LOW IS PROGGED TO WEAKEN TO MORE OF A SHEAR
AXIS/OPEN WAVE TOMORROW AS CLOSED LOW OVER NEW MEXICO CONTINUES ITS
MARCH EASTWARD. WE WILL HAVE A MUCH BETTER CHANCE AT SEEING SOME
SUNSHINE TOMORROW THAN TODAY WHICH WOULD HELP DESTABILIZE THE
ATMOSPHERE. EVEN IF WE DONT DESTABILIZE...WE SHOULD SEE FAVORABLE
LARGE SCALE ASCENT IN DIFFLUENT/DIVERGENT FLOW ASSOCIATED WITH THE
PAIR OF UPPER LOWS TO SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS.
WITH LITTLE CHANGE IN THE ENVIRONMENT TOMORROW...POTENTIAL WILL
EXIST FOR TORRENTIAL DOWNPOURS WITH ANY OF THE STORMS THAT FORM.
COULD MAKE AN ARGUMENT THAT THE FLASH FLOOD THREAT WILL INCREASE
TOMORROW OVER TODAY...BUT DONT WANT TO SADDLE THE MID SHIFT IN WITH
YET ANOTHER PERIOD OF A FLOOD WATCH TOMORROW AND INSTEAD LET THEM
TAKE A LOOK AT THINGS TONIGHT BEFORE EXTENDING HEADLINES ANY FURTHER.
SCATTERED...PRIMARILY DIURNALLY DRIVEN...CONVECTIVE CHANCES WILL
CONTINUE INTO FRIDAY. GFS/WRF BOTH SUGGEST THAT THE NOW OPEN
SHORTWAVE TROUGH/SHEAR AXIS WILL BE MOVING ACROSS THE AREA FRIDAY
AFTERNOON. THIS SHOULD RESULT IN THE GREATEST CONVECTIVE CHANCES
EXISTING OVER OUR EASTERN CWA WITH LESSER CHANCES FARTHER WEST. THE
CHANCES FOR SUNSHINE AND THUS DESTABILIZATION ON FRIDAY WILL BE EVEN
GREATER THAN THURSDAY AFTERNOON...SO WOULD EXPECT THE POTENTIAL FOR
MORE ROBUST UPDRAFTS TO INCREASE. WEAK SHEAR AND HIGH FREEZING
LEVELS SHOULD PRECLUDE ANY SEVERE THREAT...HOWEVER LOCALLY HEAVY
RAINFALL WOULD BE A POSSIBILITY STILL.
CONFIDENCE ISNT PARTICULARLY HIGH REGARDING THE DETAILS IN THE
EXTENDED PERIOD AS MEDIUM RANGE MODELS DIFFER IN THEIR HANDLING OF
THE VERY HIGH AMPLITUDE/SHORTWAVE LENGTH BLOCKY PATTERN OVER THE
NORTHWESTERN HEMISPHERE. EARLY ON IN THE MEDIUM RANGE PERIOD MODELS
ARE IN REASONABLY GOOD AGREEMENT WITH A HIGH AMPLITUDE RIDGE
BUILDING OVER THE CENTRAL CONUS WITH A DEEP AND LARGE CUT OFF LOW
OVER THE WESTERN HALF OF NATION. BY SUNDAY THE GFS ENSEMBLE MEAN
500MB HEIGHT ANOMALIES ARE IN EXCESS OF 2 STANDARD DEVIATIONS ABOVE
AVERAGE AT THE PEAK OF THE RIDGE...WITH ECMWF AND CANADIAN VERY
SIMILAR.
GFS (AT LEAST PRIOR TO THE RECENT PHYSICS CHANGES) TENDED TO BE TOO
PROGRESSIVE WITH CUT OFF SYSTEMS AND WITH 00Z CANADIAN AND ECMWF
BOTH SLOWER WITH BREAKING DOWN THE RIDGE. GENERALLY THIS MEAN
UNSEASONABLY WARM CONDITIONS OVER THE WEEKEND WITH TEMPS SLOWLY
TRENDED DOWNWARD IN THE GRIDS THROUGH THE FIRST HALF OF NEXT WEEK AS
UPPER RIDGE SLOWLY BREAKS DOWN. AS HEIGHT FALLS SPREAD EASTWARD CAP
WILL ALSO WEAKEN AND THUNDERSTORM CHANCES WILL SLOWLY INCREASE.
GENERALLY STAYED AT OR ABOVE MEX GUIDANCE TEMPS AND AT OR BELOW POPS
OBJECTIVE GUIDANCE.
IZZI
&&
.AVIATION...
LOW CEILINGS AND NUMEROUS SHOWERS WILL IMPACT THE JOPLIN AND
SPRINGFIELD TERMINALS THROUGH TONIGHT. MVFR CEILINGS AROUND 2500
FEET WILL PREVAIL WITH IFR CONDITIONS POSSIBLE IN THE SHOWERS. IFR
CEILINGS WILL DEVELOP AGAIN TONIGHT. VISIBILITIES WILL BE LOWERED TO
AROUND 3 MILES IN THE SHOWERS TODAY. MVFR VISIBILITIES WILL BECOME
MORE PREVALENT TONIGHT IN AREAS OF RAIN AND DRIZZLE.
FOSTER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR MOZ055>058-066>071-
077>081-083-088-089.
KS...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR KSZ073-097-101.
WFO SGFHazardous weather outlook, May 2, 1:00 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAY 2 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS. DISCUSSION: A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE OUTLOOK AREA THROUGH TONIGHT. DUE TO THE VERY MOIST AIRMASS IN PLACE SOME AREAS COULD SEE SOME LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY THURSDAY AND AGAIN ON FRIDAY. TORRENTIAL DOWNPOURS RESULTING IN LOCALLY HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THUNDERSTORM HAZARDS. THUNDERSTORMS ARE POSSIBLE AGAIN AS EARLY AS MONDAY...BUT MORE SO ON TUESDAY OR WEDNESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, May 2, 3:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT WED MAY 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD CRESTLINE 37.17N 94.70W
05/02/2007 CHEROKEE KS BROADCAST MEDIA
SMALL STREAMS OUT OF THEIR BANKS. WATER COVERING TWO
LANES OF HIGHWAY 69.
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:01 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| May 2, 5:24 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.